Alert archive / Idaho / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 12, NWS Spokane, WA

June 15, 1998Bonner County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 15, 1998, 12:40 PM PDT for Bonner County, Idaho. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 1998, 12:40 PM PDT (19:40 UTC)
Expired
Jun 15, 1998, 1:30 PM PDT
In force
50 min
Issued by
NWS Spokane, WA
Area
Whole counties

County Bonner County, ID

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:40 PM PDTHail 1Oldtown, ID1 inch diameter hail
Jun 15, 1:20 PM PDTHail 0.75Sandpoint, ID3/4 inch diameter hail

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 1998-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 1998-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WUUS1 KGEG 151943 RRA
SVRGEG
IDC017-152030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1240 PM PDT MON JUN 15 1998

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BONNER COUNTY IN NORTHERN IDAHO

* UNTIL 130 PM PDT

* AT 1238 PM PDT... SEVERE THUNDERSTORM INDICATED 10 MILES WEST OF
  SANDPOINT OR 8 MILES WEST OF DOVER... BY SPOTTERS... MOVING EAST
  15 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 110 PM PDT
  SANDPOINT BY 120 PM PDT
  PONDERAY BY 120 PM PDT
  KOOTENAI BY 125 PM PDT

LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS

BA/PF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:30 AM PDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 8:30 AM PDT, 4 hours 10 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
830 AM PDT MON JUN 15 1998

CURRENT VISIBLE SATTELITE VISIBLE IMAGERY SHOWS FRONT EXTENDING FROM
MID-PANHANDLE SW THROUGH WAZ028 AND RAPIDLY EXITING CWA TO E.  SHOULD
BE ALMOST COMPLETELY OUT OF CWA BY MID-MORNING ISSUANCE TIME.  KOTX
88D SHOWS -SH RAPIDLY DECREASING AS WELL.  A FEW LINGERING SHOWERS IN
THE S PANHANDLE BY THEN...AND RAPID CLEARING BEHIND FRONT...SO WILL
TWEAK 1ST PDS TO REFLECT THIS.  12Z ETA TRICKLING IN AND A BIT FASTER
IN BRINGING THE TROUGH THROUGH AND CONTINUES TO SHIFT INSABILITY
FARTHER TO THE SE...BUT BELIEVE CURRENT FORECASTS COVER CONVECTIVE
SITUATION WELL.  OTHER THAN THAT...WINDY DAY ON TAP.  JD

...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE...
...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS...

GEG 065/044/064 342
CQV 067/043/065 442
S86 063/041/061 563
COE 064/042/062 463
WWP 061/040/059 563
LWS 070/049/065 463
MOS 067/044/062

.GEG...NONE.

Nearby

Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.